News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Miscellaneous Cardiology Topics

Question: Dr. Mokhtar, what are the possible causes of PVC's?


 MACtools_2 - Wed Mar 09, 2005 8:57 am

I have been diagnosed with PVC's, and will be seeing a specialist about it. I already have a call in to my primary care psysician to get the referral and appointment set up. However, I want to go into this all with some knowledge base.

I am an otherwise compltely healthy late-20's woman, on no medications except for birth control (Microgestin Fe 1.5/30). I eat well, sleep well, and exercise 3-4 times per week for 30 minutes.

I posted on this forum before regarding the fact that these pallpitations that I am feeling seem to have started when I started the Microgestin about 3 months ago -- my Ob/Gyn said there is no way that's the cause, the primary care physician said "I don't want to comment on that."

So, assuming it's NOT the birth control -- what are the other possible causes of PVC's? An extensive/exhaustive list would be most appreciated.

Thank you.
 Quinn - Wed Mar 09, 2005 9:41 am

Hello!Here is the list of some causes of PVC.As you will see,there are all sorts of states,diseases and drugs that can cause PVC,but sometimes right reason is really hard to find.Sometimes impossible.

Other possible causes of PVC:
Cardiac
Acute myocardial infarction/ischemia
Myocarditis
Cardiomyopathy, dilated or hypertrophic
Hypomagnesemia, hypokalemia, hypercalcemia
Mitral valve prolapse
Hypoxia
Medications (eg, digoxin, sympathomimetics, tricyclic antidepressants, aminophylline, caffeine)
Illicit substances (eg, cocaine, amphetamines, alcohol, tobacco)
 MACtools_2 - Wed Mar 09, 2005 10:00 am

Quinn --

I appreciate your quick reply.

May I ask:

(1) what are your qualifications?
(2) What do you think of the idea of birth control pills causing the palpitations?

Thank you.
 Quinn - Wed Mar 09, 2005 10:14 am

I am a general practice doctor from Croatia.I do not have much experience with the patients,but considering of what I know about antibaby pills,they do have the effect on cardiovascular system and maybe they can be a small part of your palpitation 's reason.
I would not recomend taking pills with PVC.But,you should consult your doctor.
 MACtools_2 - Wed Mar 09, 2005 10:17 am

Thank you again Quinn --
one of the things I am certainly going to try is to switch back to a BCP formulation that I used in the past that did not give me any symptoms. I am new to the Microgestin, and when I started taking it is when I started having the symptoms. When I used other BCP in the past, I never had any symptoms.
 lucidity03 - Fri Mar 11, 2005 10:06 am

Qunn, you're the first doctor that has mentioned ANY possible connection between BCPs and palps.

My situation sounds similar to MACtools. I'm in my 20's, I exercise, and I was on nothing but Yasmin. Two weeks after I started to take Yasmin, I got the palps. I was hospilitized for a week and then diagnosed with PSVT. The whole time in the hospital I asked, should I stop the pill? They said it wasn't connected. It took me five days to stablize. I stopped taking the Yasmin after day four in the hospital.

My pharmicist believes that Yasmin could be part of the culprit. It has a direutic in it and I guess that can affect the heart (by screwing with potassium levels).

I don't think that myself, MACtools, and all the other women I've heard from about BCPs and heart palpitations are crazy and it's all in our heads.

I wish I could find a study out there that says, yes, some medications can cause Palpitations (or PSVT) - but I still haven't found it.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here